A 36-year-old member asked:
what are the side effects of thyroid replacement ?
3 doctor answers
Dr. Quang Nguyen answered
Specializes in Endocrinology
Very safe: Unless you over do it, then you can induce what we call "iatrogenic hyperthyroidism." during this state you can feel hyperactive, palpitations, increase bowel movements, tremors, sweating, can't sleep... Long term, this can create problem with heart structure and bone problem (osteoporosis). Some people might get a rash with the pill due to the dye.
Answered on Feb 3, 2012
Dr. Leonard Lado answered
32 years experience Psychiatry
Thyroid meds: The most important part of taking thyroid replacement is the selection of chemical form eg thyroid vs thyroxine, taking blood levels, drug interactions and knowledge of the patients liver cyp 450 profile. All the latter factors will decide if you will have elevated elevated heart rate, sweating nervousness, racing thoughts, diarrhea, insomnia....Same symptoms as hyperthyroidism.
Answered on Mar 16, 2017
Dr. Melissa Young answered
9 years experience Internal Medicine
None if dose right: If your dose is appropriate, there should be no side effects, unless you have an allergy to one of the inactive ingredients ( like the dyes). If your dose is too high, you can get palpitations, tremors, weight loss and other signs of thyroid hormone excess.
Answered on May 8, 2016
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!
$15 per month